MAUDE Adverse Event Report: ANGIODYNAMICS OPS FIBER 80CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS OPS FIBER 80CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLT80OPS
Medical Device Problem Codes Fracture (1260); Melted (1385)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A vein clinic coordinator reported an issue with an evlt kit, with spotlight ops sheath 80cm pg.During a procedure, the end user was concerned that the sheath was not completely twist-locking onto the fiber.The fiber ending up burning through the sheath.Photos provided of the sheath show that a piece of the component is no longer intact.The doctor is unsure if any piece of the device was left in the patient.The patient was sent home and a follow up will be conducted in the near future.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a fiber and sheath.A visual review noted there were burn marks at the tip of the sheath and the fiber.All dimensions of the sheath and fiber assembly that impact the positioning of the fiber tip relative to the sheath tip were measured and found to be within specification.The sheath compression clamp was found to function as intended.The customer's reported complaint description was confirmed; sheath tip is burnt.Although the complaint description is confirmed, a definitive root cause was not determined.The most likely root cause for the complaint description was due to the end user's technique.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, states: "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
OPS FIBER 80CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10777215
Report Number1319211-2020-00073
Device Sequence Number19117168
Product Code GEX
UDI-Device IdentifierH787EVLT80OPS5
UDI-PublicH787EVLT80OPS5
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberEVLT80OPS
Device Lot Number5538128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;